Flood, Knox
- When
- September 7, 9:00 AM EST to September 13, 6:00 AM EST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Flooding occurred along the lower portion of the White River due to the heavy rain that fell further north during the Labor Day weekend. 70 feet (flood stage is 16 feet) on the 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Flooding occurred along the lower portion of the White River due to the heavy rain that fell further north during the Labor Day weekend. Petersburg crested at 21.54 feet (flood stage is 16 feet) on the 10th, while Hazleton crested at 20.70 feet (flood stage is 16 feet) on the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 7, 2:55 AM EST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 AM EST SUN SEP 7 2003 SURFACE HIGH PRESSURE RIDGE CONTINUES FROM SOUTHERN NEW ENGLAND ACROSS INDIANA TO THE MID MISSISSIPPI VALLEY FOR AT LEAST 36 HOURS. AFTERWARDS MODELS BRING A WEAKENING BACK DOOR CD FRONT ACROSS THE GREAT LAKES AND THEN GRADUALLY DISSIPATE IT ACROSS OUR REGION LATE TUESDAY AND WEDNESDAY. CU RULE INDICATES NO CU AGAIN TODAY AND ONLY MINIMAL AMOUNTS OF HIGH CLOUDS EXPECTED. TIME HEIGHT INDICATES INCREASING MID LEVEL MOISTURE ON MONDAY SO WILL GO PARTLY CLOUDY. EVEN THOUGH THERE MAY BE SOME CONVERGENCE ALONG DISSIPATING FRONT TUESDAY...GFS SEEMS TO OVERDO POPS AND RH A BIT. WITH MOISTURE LACKING ACROSS OUR AREA AND LITTLE INFLOW OF MOISTURE INTO OUR REGION WILL GO WITH DRY ETA SCENARIO FOR TUESDAY AND WEDNESDAY. GFS INDICATES ANOTHER SHOT OF PRECIPITATION ON THURSDAY. EUROPEAN IS ABOUT 12 TO 18 HOURS SLOWER AND WILL ADD FIRST CHANCE OF PRECIPITATION ON FRIDAY. MAV TEMPS HAVE BEEN A COUPLE OF DEGREES WARM LAST FEW DAYS AND WILL LOWER TEMPS SLIGHTLY NEXT FEW DAYS EVEN THOUGH TEMPERATURES WILL BE GETTING WARMER. .IND...NONE JEH
INZ021-028>031-035>049-051>057-060>065-067>072-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 AM EST SUN SEP 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT VISIBILITIES MAY BE BELOW A HALF MILE IN A FEW AREAS EARLY THIS MORNING. OTHERWISE NO HAZARDOUS WEATHER IS TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JEH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336978.